Alert archive / Minnesota / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

May 19, 2014Anoka County, Washington County, Minnesota; Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at May 19, 2014, 4:47 PM CDT for Anoka County, Washington County, Minnesota; Saint Croix County, Wisconsin. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2014, 4:47 PM CDT (21:47 UTC)
Expired
May 19, 2014, 6:00 PM CDT
In force
73 min
Issued by
NWS Twin Cities, MN

Counties Anoka County, MN, Washington County, MN, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 63 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS83 KMPX 192147
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
447 PM CDT MON MAY 19 2014

MNZ051>053-059>063-WIZ014-023-192300-
ANOKA-CHISAGO-HENNEPIN-ISANTI-POLK-RAMSEY-SHERBURNE-ST.
CROIX-WASHINGTON-WRIGHT-
447 PM CDT MON MAY 19 2014

...HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUE OVER EAST CENTRAL 
MINNESOTA AND WEST CENTRAL WISCONSIN...

AT 440 PM CDT...AN AREA OF THUNDERSTORMS REMAINS OVER THE NORTHERN 
METRO...FROM NEAR BUFFALO...HAM LAKE AND FOREST LAKE.  IT WAS MOVING 
TO THE EAST AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THE 
STRONGER STORMS.

* LOCATIONS IN OR NEAR THE PATH OF INCLUDE...
  OSSEO.
  BROOKLYN PARK.
  COON RAPIDS.
  SPRING LAKE PARK.
  MOUNDS VIEW.
  CIRCLE PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN OVER THE NORTH METRO 
THIS AFTERNOON.  AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN IS 
POSSIBLE OVER THE NEXT 2 HOURS OVER THIS REGION.  THIS WILL RESULT 
IN RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.  BE 
ESPECIALLY CAUTIOUS OF HYDROPLANING ON AREA ROADS AND HIGHWAYS 
DURING THE EVENING COMMUTE. 

&&

LAT...LON 4546 9298 4541 9218 4486 9214 4502 9304
      4501 9376 4533 9363
TIME...MOT...LOC 2142Z 269DEG 25KT 4513 9338

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 19, 4:19 PM CDT, 28 minutes earlier.

Area forecast discussion, May 19, 4:19 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 PM CDT MON MAY 19 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 418 PM CDT MON MAY 19 2014

LLJ HAS BEEN VERY EFFICIENT AT PRODUCING PRECIP ACROSS THE REGION
TODAY...BUT IT HAS BEGUN TO VEER OVER TOWARD ERN WI. AS THIS DOES
SO...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO FOLLOW IT EAST. THIS
IS GOOD...SINCE THE TWIN CITIES HAS HAD A WIDESPREAD 2 TO 3 INCHES
OF RAIN /WITH MSP ALREADY HAVING BROKE THE PRECIP RECORD FOR TODAY/
AND CAN NOT TAKE TOO MUCH MORE BEFORE WE START HAVING SOME
SIGNIFICANT ISSUES WITH URBAN FLOODING.

FORTUNATELY...THIS LOOKS TO BE THE ONLY ROUND OF PRECIP WE SEE WITH
THIS SYSTEM...AS ALTHOUGH THE COLD FRONT IS STILL OUT BY ABR/YANKTON
AT 4 PM...HI-RES MODELS TODAY HAVE REALLY BACKED OFF ON ANY ACTIVITY
DEVELOPING ALONG THE FRONT. THERE LOOKS TO BE A TWO-FOLD REASON FOR
THIS. ONE...THE CONVERGENCE ALONG THE FRONT IS NOT ALL THAT GREAT
AND TWO...THE MOISTURE TRANSPORT WITH THE LLJ HAS VACATED THE REGION
TO THE EAST. STILL...NOT COMPLETELY READY TO THROW IN THE TOWEL ON
COLD FRONTAL PRECIP YET...AS IR IMAGERY SHOWS A NICE BURST OF COOL
CLOUD TOPS WORKING ACROSS SODAK IN ASSOCIATION WITH A 100 KT JET
STREAK WORKING OUT ACROSS THE NRN PLAINS. WILL HAVE TO SEE IF THIS
AND THE FRONT FRONT PROVIDE ENOUGH LIFT TO DO SOME WORK WITH THE
1500-2000 J/KG OF MLCAPE NOTED ON THE 20Z SPC MESO ANALYSIS ALONG
THE COLD FRONT. IF ANYTHING DOES FORM...IT SHOULD NOT LAST VERY LONG
INTO MN THOUGH AS THE DEVELOPMENT OF A NOCTURNAL INVERSION ALONG
WITH THE CONTINUED VEERING OF THE LLJ TO THE EAST WILL MAKE IT TOUGH
FOR ANYTHING THAT DOES FORM TO MAKE IT VERY FAR EAST INTO MN. GIVEN
THE DOWNWARD TREND NOTED WITH ANY ACTIVITY ALONG THE COLD FRONT IN
THE HIGH RES MODELS...DID BACK OFF ON POPS CONSIDERABLY THE REST OF
TONIGHT OUT IN THE WEST.

TEMPERATURES WILL LIKELY REMAIN FAIRLY CONSTANT TONIGHT WITH
EXPECTED CLOUD COVER...BUT WE SHOULD START TO SEE CLEARING WORK EAST
LATE TONIGHT AS THE COLD FRONT BEGINS TO PUSH EAST INTO THE AREA.
FOR HIGHS TOMORROW...DID TREND A FEW DEGREES HIGHER THAN MOST
GUIDANCE GIVEN EXPECTED DEEP MIXING BEHIND THE FRONT. NAM SHOWS
SOUNDINGS MIXING UP TO ABOUT H8...SO USED A MIX DOWN TO THIS LEVEL
AS THE MAIN INPUT FOR HIGHS TUESDAY. HAVE MSP HITTING 80 FOR THE
FIRST TIME THIS YEAR /NORMALLY HAPPENS MAY 3RD/...BUT IF WE DO NOT
SEE 80 TOMORROW...THEN WE WILL BE WAITING UNTIL NEXT WEEK TO FINALLY
TOP THAT MARK.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 418 PM CDT MON MAY 19 2014

THE EXTENDED PORTION OF THE FORECAST STARTS OFF A BIT COOL ON
WEDNESDAY AS SURFACE HIGH PRESSURE SETTLES IN...BUT THEN
TEMPERATURES MODERATE INTO NEXT WEEKEND AS WESTERN MID LEVEL RIDGING
WORKS INTO THE CENTRAL CONUS. NO PRECIPITATION IS EXPECTED UNTIL
POSSIBLY SUNDAY INTO THE MEMORIAL DAY HOLIDAY.

HIGHS ON WEDNESDAY AND THURSDAY WILL RANGE FROM THE MID 60S TO LOWER
70S...THEN AREA-WIDE 70 DEGREE READINGS SHOULD BE FOUND FOR
SATURDAY. SUNDAY LOOKS TO BE THE WARMEST DAY OF THE WEEKEND...AS
HEIGHTS RISE UPSTREAM OF A SOUTHERN STREAM TROUGH OVER THE FOUR
CORNERS REGION...AND HIGHS PUSH 80 DEGREES LOCALLY. THE WARMTH WILL
COME AT A PRICE HOWEVER...AS SCATTERED SHOWERS AND THUNDERSTORMS
LOOK TO BE POSSIBLE ON SUNDAY INTO MEMORIAL DAY AS THE
AFOREMENTIONED TROUGH AND ASSOCIATED SHORTWAVE ENERGY LIFT INTO THE
CENTRAL PART OF THE NATION. STILL PLENTY OF TIME FOR THIS SYSTEM TO
CHANGE TEMPORALLY AND SPATIALLY...BUT DID INCLUDE 30-40 POPS ON
SUNDAY-MONDAY FOR NOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1250 PM CDT MON MAY 19 2014

BAND OF SHRA/ISO TSRA SLOWLY WORKING EAST WITH LLJ THIS AFTERNOON.
HRRR HAS NOT BEEN BAD WITH TIMING THIS PRECIP...THOUGH WITH
ACTIVITY STILL BUILDING BACK SW INTO THE LLJ...MAY NEED TO DELAY
END OF PRECIP A BIT MORE FOR MSP/RNH/EAU. HAVE CONTINUED TO TREND
CIG FORECAST AWAY FROM THE GFSLAMP AND MORE TOWARD THE
RAP/HRRR...THOUGH THIS MAY HAVE RESULTED IN TAFS THAT WERE A
LITTLE TOO AGGRESSIVE WITH IMPROVEMENTS TO VFR. BASED ON THE HRRR
AND OTHER HI-RES MODELS..ANOTHER ROUND OF STORMS ALONG THE COLD
FRONT IS BEGINNING TO LOOK UNLIKELY...SO STARTED TO DOWNPLAY THAT
IN TAFS. FOR WINDS...PRES GRADIENT OUT IN WEST CENTRAL MN IS QUITE
TIGHT...SO DO EXPECT GUSTS UP NEAR 35 KTS AT AXN THROUGH 21Z
BEFORE SFC LOW NEAR ABR STARTS TO FILL IN.

KMSP...BASED ON BACK BUILDING OF RETURNS TO THE SW...WE MAY HAVE
TO PUSH ENDING OF PRECIP BACK A COUPLE OF HOURS UNTIL THE LLJ
CLEARS US OFF TO THE EAST. LESS CONFIDENCE WITH CIG FORECAST.
GFSLAMP CONTINUES TO BE WAY TOO MOIST WITH THE LOW LEVELS...SO
IT/S SO CONTINUED TO SHY AWAY FROM GOING THAT ROUTE. FOLLOWED
MORE THE TREND OF THE HRRR...BUT THIS MAY BE A BIT QUICK IN GOING
BACK TO VFR. HEIGHTS TO THE SW OF THE PRECIP HAVE BEEN BETWEEN 015
AND 025...SO EXPECT CIGS TO PRIMARILY REMAIN ABOVE 015. LOOKS
UNLIKELY FOR ANY ADDITIONAL PRECIP WITH THE COLD FROPA...WITH FEW
WEATHER ISSUES EXPECTED TUESDAY.

/OUTLOOK FOR KMSP/
WED...VFR. WINDS NW 10-15 KTS.
THU...VFR. WINDS NE 5-10 KTS.
FRI...VFR. WINDS SE 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...LS
AVIATION...MPG
Hazardous weather outlook, May 19, 12:13 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 PM CDT MON MAY 19 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1213 PM CDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON HOURS. THE
SEVERE WEATHER THREAT IS LOW...ALTHOUGH A COUPLE OF THE STRONGEST STORMS
COULD HAVE SMALL HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 19, 12:32 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1232 PM CDT MON MAY 19 2014

MNZ053-060>063-066-068>070-WIZ014-023-191830-
ANOKA-CARVER-CHISAGO-DAKOTA-HENNEPIN-MCLEOD-POLK-RAMSEY-SCOTT-ST.
CROIX-WASHINGTON-
1232 PM CDT MON MAY 19 2014

...HEAVY RAIN OVER EAST CENTRAL MINNESOTA AND MOVING INTO WEST
CENTRAL WISCONSIN...

AT 1224 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF FOREST
LAKE TO ROSEVILLE TO 4 MILES WEST OF WACONIA. THESE STORMS WERE
MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  DEEPHAVEN.
  FARMINGTON.
  MINNEAPOLIS.
  ST PAUL.
  HIGHLAND PARK.
  STAR PRAIRIE.
  OSCEOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH IN AN HOUR ARE
POSSIBLE FROM THE THUNDERSTORMS THROUGH 2 PM. THIS MAY RESULT IN
BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

&&

LAT...LON 4524 9219 4495 9245 4475 9327 4484 9409
      4505 9328 4531 9291
TIME...MOT...LOC 1728Z 279DEG 30KT 4523 9285 4503 9313
          4485 9383
Local storm report, May 19, 1:06 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
106 PM CDT MON MAY 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       SAINT JOSEPH            45.57N 94.32W
05/19/2014  E1.75 INCH       STEARNS            MN   PUBLIC

            HEAVY RAIN DURATION 4 HOURS

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, May 19, 1:53 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 PM CDT MON MAY 19 2014

MNZ053-059>063-068>070-078-WIZ014-023-024-191945-
ANOKA-CARVER-CHISAGO-DAKOTA-GOODHUE-HENNEPIN-PIERCE-POLK-RAMSEY-
SCOTT-ST. CROIX-WASHINGTON-WRIGHT-
153 PM CDT MON MAY 19 2014

...HEAVY RAIN OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN...

AT 147 PM CDT...HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUE TO MOVE
ACROSS PORTIONS OF EAST CENTRAL MINNESOTA...INCLUDING THE SOUTHERN
METRO AREA...NEAR BLOOMINGTON AND ST PAUL...MOVING EAST AT 40 MPH.

HEAVY DOWNPOURS ARE EXPECTED WITH.

* LOCATIONS IN OR NEAR THE PATH OF INCLUDE...
  MENDOTA HEIGHTS.
  ST PAUL.
  BLOOMINGTON.
  EDINA.
  EAGAN.
  NEWPORT.
  WOODBURY.
  LAKE ELMO AIRPORT.
  AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE HALF INCH ARE POSSIBLE
FROM THE THUNDERSTORMS. THIS WILL RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.

&&

LAT...LON 4525 9350 4534 9217 4462 9217 4461 9370
      4499 9375
TIME...MOT...LOC 1850Z 269DEG 34KT 4489 9314

DWE
Special weather statement, May 19, 2:21 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 PM CDT MON MAY 19 2014

MNZ060-062-063-070-192000-
DAKOTA-HENNEPIN-RAMSEY-WASHINGTON-
221 PM CDT MON MAY 19 2014

AT 219 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR RICHFIELD. THIS STORM WAS MOVING EAST AT 40 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MSP INTL AIRPORT.
  FORT SNELLING.
  LILYDALE.
  ST PAUL AIRPORT.
  ST PAUL BATTLECREEK REGIONAL PARK.
  WOODBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4508 9283 4483 9280 4478 9334 4496 9340
TIME...MOT...LOC 1921Z 256DEG 34KT 4489 9324
Special weather statement, May 19, 3:20 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT MON MAY 19 2014

MNZ053-059>063-068>070-WIZ014-015-023>026-192115-
ANOKA-BARRON-CARVER-CHISAGO-DAKOTA-DUNN-HENNEPIN-PEPIN-PIERCE-POLK-
RAMSEY-SCOTT-ST. CROIX-WASHINGTON-WRIGHT-
320 PM CDT MON MAY 19 2014

...HEAVY RAIN HAS CAUSED CREEKS TO RISE RAPIDLY IN THE TWIN CITIES
METRO AREA...

AT 315 PM CDT...MOST OF THE STORMS HAVE MOVED EAST OF THE METRO
AREA...HOWEVER STREAMS AND CREEKS ARE STILL RUNNING VERY HIGH.
MINNEHAHA CREEK HAD RISEN TO 16.5 FEET...AND HAD STOPPED RISING.
PONDING OF WATER ON ROADWAYS IS ALSO STILL OCCURRING. ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVE WITH CAUTION AND DO NOT ENTER FLOODED ROADWAYS. TURN
AROUND...DON'T DROWN.

&&

LAT...LON 4537 9296 4539 9196 4467 9191 4472 9284
      4471 9374 4514 9389
TIME...MOT...LOC 2015Z 255DEG 35KT 4493 9358
Special weather statement, May 19, 4:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
447 PM CDT MON MAY 19 2014

MNZ051>053-059>063-WIZ014-023-192300-
ANOKA-CHISAGO-HENNEPIN-ISANTI-POLK-RAMSEY-SHERBURNE-ST.
CROIX-WASHINGTON-WRIGHT-
447 PM CDT MON MAY 19 2014

...HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUE OVER EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN...

AT 440 PM CDT...AN AREA OF THUNDERSTORMS REMAINS OVER THE NORTHERN
METRO...FROM NEAR BUFFALO...HAM LAKE AND FOREST LAKE.  IT WAS MOVING
TO THE EAST AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THE
STRONGER STORMS.

* LOCATIONS IN OR NEAR THE PATH OF INCLUDE...
  OSSEO.
  BROOKLYN PARK.
  COON RAPIDS.
  SPRING LAKE PARK.
  MOUNDS VIEW.
  CIRCLE PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN OVER THE NORTH METRO
THIS AFTERNOON.  AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN IS
POSSIBLE OVER THE NEXT 2 HOURS OVER THIS REGION.  THIS WILL RESULT
IN RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.  BE
ESPECIALLY CAUTIOUS OF HYDROPLANING ON AREA ROADS AND HIGHWAYS
DURING THE EVENING COMMUTE.

&&

LAT...LON 4546 9298 4541 9218 4486 9214 4502 9304
      4501 9376 4533 9363
TIME...MOT...LOC 2142Z 269DEG 25KT 4513 9338

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 6:14 AM CDTSevere Thunderstorm WarningMPXSwift46 min
May 19, 6:31 AM CDTSevere Thunderstorm WarningMPXStevens, Swift44 min
May 19, 7:31 AM CDTSpecial Weather StatementMPXKandiyohi44 min
May 19, 7:39 AM CDTSpecial Weather StatementMPXDouglas36 min
May 19, 7:47 AM CDTSevere Thunderstorm WarningMPXKandiyohi, Swift28 min
May 19, 12:32 PM CDTSpecial Weather StatementMPXCarver, Ramsey, Washington58 min
May 19, 1:53 PM CDTSpecial Weather StatementMPXDakota, Hennepin, Ramsey, Scott, Washington52 min
May 19, 2:21 PM CDTSpecial Weather StatementMPXRamsey, Washington39 min
May 19, 3:20 PM CDTSpecial Weather StatementMPXAnoka, Hennepin, Ramsey, Washington55 min
May 19, 4:56 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Eau Claire79 min

Nearby

Special Weather Statements in Minnesota, 2014Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.